Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS Atlanta, GA

August 2, 2025Chattooga County, Floyd County, Georgia

NWS Atlanta, GA issued this flash flood warning at Aug 2, 2025, 9:38 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2025, 9:38 PM EDT (01:38 UTC)
Expired
Aug 3, 2025, 12:45 AM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Chattooga County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 10:11 PM EDTFLASH FLOOD3 E Coosa, GAReport from GA511 of flooding along State Route 20 near Salem Drive, with the road closed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WGUS52 KFFC 030138
FFWFFC
GAC055-115-030445-
/O.NEW.KFFC.FF.W.0030.250803T0138Z-250803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
938 PM EDT Sat Aug 2 2025

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  South Central Chattooga County in northwestern Georgia...
  Central Floyd County in northwestern Georgia...

* Until 1245 AM EDT.

* At 938 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen so far this evening. Additional 
  rainfall amounts of 1 to 2 inches are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rome, Coosa, Holland and Armuchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3432 8547 3437 8534 3439 8528 3441 8523
      3443 8516 3441 8511 3440 8510 3440 8509
      3426 8516 3417 8531 3411 8543

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$
2 follow-up statements
854 
WGUS72 KFFC 030236
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1036 PM EDT Sat Aug 2 2025

GAC055-115-030445-
/O.CON.KFFC.FF.W.0030.000000T0000Z-250803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattooga GA-Floyd GA-
1036 PM EDT Sat Aug 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT SUNDAY 
FOR SOUTH CENTRAL CHATTOOGA AND CENTRAL FLOYD COUNTIES...

At 1036 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 3 
and 5 inches of rain have fallen. Additional rainfall amounts of 0.5 
to 1.5 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Rome, Coosa, Holland and Armuchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3432 8547 3437 8534 3439 8528 3441 8523
      3443 8516 3441 8511 3440 8510 3440 8509
      3426 8516 3417 8531 3411 8543

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$
675 
WGUS72 KFFC 030437 RRA
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1237 AM EDT Sun Aug 3 2025

GAC055-115-030447-
/O.EXP.KFFC.FF.W.0030.000000T0000Z-250803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattooga GA-Floyd GA-
1237 AM EDT Sun Aug 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT EARLY THIS MORNING 
FOR SOUTH CENTRAL CHATTOOGA AND CENTRAL FLOYD COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3429 8546 3432 8547 3437 8534 3439 8528
      3441 8523 3443 8516 3441 8511 3440 8510
      3440 8509 3426 8516 3417 8531 3411 8543

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 7:30 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 2, 7:30 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
730 PM EDT Sat Aug 2 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This evening through Sunday)
Issued at 322 PM EDT Sat Aug 2 2025

Key Messages:

- Growing concern for heavy rainfall and instances of flash
  flooding across portions of NW Georgia (terrain induced) and
  Central Georgia.

- Stronger thunderstorms may be capable of producing damaging
downburst winds 40 to 60 MPH across Central Georgia.

- 'Cool' below normal temperatures will stick around on Sunday with
forecast high temperatures in the 70s to low 80s.

There are many factors contributing to the forecast for today.
Overnight a 'wedge' front took up residence across much of northeast
Georgia (including the ATL metro) and is the reason for the blanket
of cloud cover and drizzle in those areas this morning. Outside of
the wedge a stationary boundary has set up over portions of Central
Georgia -- roughly Columbus to Macon and extending southeast. A
surface trough is also in place across far NW Georgia. It's along
and in the vicinity of these two boundaries (stationary boundary and
trough) that scattered to widespread showers and thunderstorms have
begun to develop. With strong westerly flow nearly parallel to the
stationary boundary and high PWs, storms are likely to be slow-
moving and/or develop over the same areas. Storms forming in NW GA
are likely to be enhanced by the terrain and a weak shortwave that
will be sliding across the region later this evening. While
temperatures are lower than in previous days, the airmass over our
area still remains quite moist with PWs ranging 1.8 to 2.2 inches
(per current SPC Mesoanalysis). These PWs combined with CAPE values
up 2000-3500 J/kg will allow for storms to be efficient rainfall
producers and could produce local rainfall rates of up to 2-3"/hour.
Thus, heavy rainfall and flash flooding is a growing concern for
both NW and Central GA as we head into the evening. In addition to
flooding, stronger thunderstorms may be capable of producing
damaging downburst winds up to 50 MPH, small hail, and frequent
lightning.

WPC has updated the latest Excessive Rainfall Outlook to include a
Slight Risk (Level 2 of 4) across NW Georgia down through Central
Georgia. This does not include the Atlanta Metro. A Marginal Risk
(Level 1 of 4) remains in place for roughly the same areas on Sunday
(tomorrow). Anticipate rainfall totals over the next 24 hours will
range from 1 to 3 inches with locally higher amounts up to 4 inches
in the locations previously mentioned. A Marginal Risk (Level 1 of
5) for severe storms remains in place across Central Georgia for
this afternoon.

For locations under the influence of the wedge, only rainfall is
expected through the remainder of the day. Isolated to widely
scattered rain showers and perhaps isolated thunderstorms look to
persist through the overnight hours. Clouds will once again fill
back in overnight and patchy fog will also be possible particularly
in areas that receive heavy rainfall this afternoon and evening.
Overnight lows will be in the 60s and forecast highs for Sunday will
range from the mid 70s to low 80s (Upper 60s to low 70s in NE
Georgia).

07

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 322 PM EDT Sat Aug 2 2025

Key Messages:

    - Elevated rainfall totals likely to lead to flooding issues
this week.

    - Below normal high temps to start the week due to increase
cloud cover and rainfall.

Discussion:

Flooding will be the main story for the long term as we grow
increasingly concerned in multiple days of rainfall that are likely
to lead to flooding concerns. The front has just about stalled out
over central Georgia near MCN and CSG and is expected to drift
further south potentially but overall stay in the central GA
vicinity near or south of the fall line. This along with the moist
airmass in place will lead to the focus in increased rainfall and
higher rainfall totals through mid week. To our west the trough will
also help funnel in moisture into the area. Forecasted PWATs are
expected to remain in the 2-2.2" range which is above the 90th
percentile and also reaching record daily maxes for this time of
year. Add in daytime heating resulting in convectively enhanced
precipitation, little to no shear and these slow moving storms will
be capable of dropping increased amounts of rainfall over short time
periods. Our current forecasted rainfall totals through mid week are
~4-6 inches over this central Georgia portion with amounts of 1-3
inches north of the front. The Euro has trended wetter while the GFS
a bit drier but overall even the 10th percentile is showing 1-3
inches. The higher end amount does seem to have become a little bit
more in the realm of possibility as opposed to yesterday but still
may be a little too high at close to 8-10 inches. Like yesterday
though, would not be surprised if an isolated area does receive close
to that 8 inch mark before mid week is over with the current setup.
Fortunately this area does have a sandy soils and thus a higher
flash flood guidance at 3-4 inches needed over 3 hours and this
rainfall seems to be more spread-out so although we are expecting
flooding concerns, not confident in widespread issues quite yet.

Outside of the flooding potential, the wedge looks to hang on into
the beginning of the week resulting in highs on Monday in the low to
mid 70s. This will be well below normal for this time of year at 15
degrees below normal. By mid to late week we should see the trough
begin to swing eastward resulting in a return to a more normal
summer pattern with scattered thunderstorms and increasing
temperatures (although still staying below 90 for now).

Hernandez

&&

.AVIATION...
(00Z TAFS)
Issued at 724 PM EDT Sat Aug 2 2025

Current MVFR cigs prevail at all sites with sct SHRA and iso TSRA
largely confined to CSG/MCN at this time. Sct SHRA will remain
possible Sunday morning at all sites with patchy -DZ also likely.
Cigs will deteriorate to IFR by 05-06Z with cigs as low as LIFR
possible, especially after 09-10Z. Slow improvement toward MVFR is
likely to hold off until 17-19Z with sct -SHRA remaining possible
through the period. Iso -TSRA is most probable at CSG/MCN. Winds
will remain E with speeds 10-15 kts.

//ATL Confidence...00Z Update...
Medium confidence on cig timing and SHRA timing.
High confidence on winds.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  74  63  75 /  60  70  50  50
Atlanta         68  73  65  74 /  60  60  50  50
Blairsville     63  69  59  73 /  60  60  30  40
Cartersville    68  76  65  77 /  70  60  30  40
Columbus        72  80  67  78 /  80  80  60  70
Gainesville     66  72  63  74 /  60  60  40  40
Macon           69  77  66  78 /  70  70  60  70
Rome            68  77  64  79 /  70  60  30  30
Peachtree City  68  74  64  75 /  70  60  50  50
Vidalia         71  78  68  80 /  70  80  70  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....Hernandez
AVIATION...RW
Hazardous weather outlook, Aug 2, 9:29 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
929 PM EDT Sat Aug 2 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040130-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
929 PM EDT Sat Aug 2 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Scattered thunderstorms will bring locally heavy rainfall to
portions of the area, especially northwest and western Georgia,
overnight. Rainfall amounts of 1-3 inches with locally higher
could lead to localized flash flooding through early Sunday
morning in these areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated to scattered showers and thunderstorms are expected,
especially during the afternoon and evening hours, through
Thursday. Persistent rainfall through next week could pose a
flooding threat, particularly in central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Special weather statement, Aug 2, 4:53 PM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Sat Aug 2 2025

GAZ097-105-106-108>111-022130-
Crisp GA-Dooly GA-Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-
Dodge GA-
453 PM EDT Sat Aug 2 2025

...Strong thunderstorms will impact portions of south central
Laurens, southern Dodge, northwestern Telfair, Wilcox, southeastern
Dooly, west central Wheeler and northeastern Crisp Counties through
530 PM EDT...

At 453 PM EDT, a line of strong thunderstorms was along a line
extending from Tremont to near Abbeville to near Jay Bird Springs,
and moving southeast at 15 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Eastman, Abbeville, Alamo, Helena, Rochelle, Milan, Pineview, Rhine,
Chauncey, Pitts, Union, Seville, Jay Bird Springs, Pleasant View,
Tippettville, Godwinsville, East Crisp, Cedar Creek, Antioch Church,
and Pope City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3209 8374 3212 8336 3210 8334 3213 8331
      3225 8298 3214 8277 3193 8322 3189 8368
TIME...MOT...LOC 2053Z 300DEG 11KT 3201 8367 3205 8332 3219 8300

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 2, 8:38 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
838 PM EDT Sat Aug 2 2025

GAZ004-005-012-030115-
Whitfield GA-Gordon GA-Murray GA-
838 PM EDT Sat Aug 2 2025

...Strong thunderstorms will impact portions of southwestern Murray,
southeastern Whitfield and northwestern Gordon Counties through 915
PM EDT...

At 837 PM EDT, a line of strong thunderstorms was along a line
extending from near Dalton to near Sugar Valley, and moving northeast
at 5 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Dalton, Chatsworth, Resaca, Dawnville, Tilton, Nickelsville, and
North Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3485 8478 3456 8486 3458 8507 3459 8507
      3459 8506 3460 8506 3482 8499
TIME...MOT...LOC 0037Z 237DEG 5KT 3481 8494 3462 8501

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:38 PM EDTSpecial Weather StatementFFCWhitfield37 min
Aug 2, 8:52 PM EDTFlash Flood WarningFFCMurray, Whitfield4 hr
Aug 2, 10:47 PM EDTSpecial Weather StatementFFCPolk28 min
Aug 2, 11:07 PM EDTFlash Flood WarningFFCFloyd, Polk98 min
Aug 3, 7:48 AM EDTRiver Flood WarningFFCWhitfield12 hr
Aug 3, 8:09 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more3 days
Aug 3, 8:14 AM EDTFlash Flood WarningFFCNewton, Rockdale, Walton5 hr
Aug 3, 9:27 AM EDTRiver Flood WarningFFCGwinnett7 hr

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.